'Dangerously toxic substance supply' leads to spike in Brockville overdoses: health unit

The Leeds, Grenville and Lanark District Health Unit is warning of a troubling spike in overdoses in the Brockville area.

According to the health unit, there have been 27 overdoses recorded since April 28 alone.

These overdoses are most likely due to a “dangerously toxic substance supply,” the health unit said Monday in a news release.

A similar warning was sent out April 8, when the health unit said it suspected fentanyl with traces of carfentanil, a much stronger and deadlier opioid, was circulating in the region, along with other fentanyl-like substances and benzodiazepines (also known as Xanax).

Read more:
LGL health unit warns of huge spike in opioid overdoses in the region

Monday, the health unit said only 11 of the 27 people who experienced overdoses in the last several days sought medical attention.

The health unit is urging all those who experience overdoses to contact 911 immediately, since naloxone may not be effective due to the contamination of the drugs with other substances like benzodiazepines.

© 2021 Global News, a division of Corus Entertainment Inc.

You May Also Like

Top Stories